alexa Myopathy and neuropathy associated with nucleos(t)ide analog therapy for hepatitis B.
Psychiatry

Psychiatry

Journal of Addiction Research & Therapy

Author(s): Fleischer RD, Lok AS

Abstract Share this page

Abstract The development of clevudine as a treatment for hepatitis B was terminated recently because of case reports of myopathy. In each case, the onset of symptoms occurred between 8 and 13 months after the initiation of treatment. Electromyography and muscle biopsy confirmed the presence of myonecrosis. One report also found evidence of mitochondrial toxicity. The delayed onset and the finding of mitochondrial damage are reminiscent of fialuridine toxicity. Telbivudine has also been reported to be associated with myopathy and neuropathy, particularly when used in combination with pegylated interferon. These findings serve as a sober reminder of the lack of data on long-term safety of nucleos(t)ide analogs for hepatitis B, the importance of balancing benefits versus risks before initiating treatment, and the need for more stringent post-marketing surveillance for drug toxicities. This article was published in J Hepatol and referenced in Journal of Addiction Research & Therapy

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords